Return to the Menopause Forum | Post a Follow-Up

 o
VagiFem Suppositories

Posted by Zeacane (My Page) on
Sun, Jan 20, 02 at 3:53

Due to increased vaginal dryness (lack of lubrication), gyn has suggested VagiFem suppositories. I believe they're inserted twice weekly to stimulate lubrication, and that they are estridiol. Although gyn has assured me it isn't absorbed into bloodstream, it shouldn't have any ill effects re my past hystory of endometrial hyperplasia, I am still concerned. Has anyone had any experience with (or knowledge of) this prescription product? What side effects (if any)? Has it been of any benefit? Should I be concerned using it in view of my past hystory? Thanks for any input.


Follow-Up Postings:

 o
RE: VagiFem Suppositories

I think it's prudent to be concerned and extra-vigilant, but so far indications are (it's only been on the market a couple years) that this drug (or, rather, its very low dose) does not, in fact, affect things much beyond the vagina and local urinary tract. This particular form of estrogen supplementation is getting favorable reviews from users just because it allows them to maintain very low (if any) levels of systemic hormone use while addressing local symptoms very effectively.

If you like the idea, giving it a trial of several months to see if it a) relieves your symptoms or b) causes a recurrence of the hyperplasia might be a reasonable plan.


 o
RE: VagiFem Suppositories

Several weeks ago we discussed the effects this product might have on a woman's male partner, since unlike the E-String it cannot be removed prior to intercourse. Does your information packet say anything about the length of time which should elapse after use in relation to intercourse? If not, this might be a question to ask your doctor.


 o
RE: VagiFem Suppositories

I have been usihng VagiFem for about a year with no side effects, or any 'problems'. It is a
God-send.


 o
RE: VagiFem Suppositories

This all sounded good to me so I went to their website. Lots of info but contraindicated for those with a uterine cancer history (me). Oh well. My doctor told me stick to replens and astroglide. Yuck.

Here is a link that might be useful: vagifem


 o
RE: VagiFem Suppositories

Does anyone feel anxiety or nervousness with the use of vagifem? I put them in and everytime i do, an hour later i feel nervousness and anxiety..


 o
RE: VagiFem Suppositories

potato, You and I have such similiar effects. I feel nervous and anxious using vagi fem. But it also increase my urination problem. Which the doc and I was hoping to correct. I have read that some people are just hyper sensitive to plant derived estrogen (17B estradiol hemihydrate, estrace. I read an article stating that in some people the soy and yam based product can affect the thyroid. Perhaps shoving it into the hyper state.


 o
RE: VagiFem Suppositories

Lorran, interesting what you said about feeling anxious,..I have recently started taking VagiFem about 4 weeks ago. Currently having dizziness symptoms, not sure if it's from that or not, but I am going to stop the VagiFem and see if the dizziness goes away.


 o
RE: VagiFem Suppositories

I started on the Vagifem due to dryness and have had a horrible dizzy feeling so I stopped taking it yesterday and I already feel much better today the dizzyness is going away. I am disappointed that I can't use it but my health is more important not sure what to do now! Getting old is a pain!


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here